MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 06/23/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Livanova decided to report in two separate reports, one for crown prt, size 21mm implanted on (b)(6) 2016: (b)(4) and one report for crown prt, size 19mm implanted during the second operation: (b)(4).This report refers to the valve implanted in the second operation (b)(4) in the description for crown prt, size 19mm.Even though the cause of the death was reported to be probably due to abdominal ischemia, livanova decided to report this case in a conservative manner.
 
Event or Problem Description
The manufacturer was notified on 01 july 2016 about the death of patient who underwent re-operation to implant crown prt, size 19mm.Crown size 19mm was implanted and the implant was ok at post operative echo.Patient was fine when she went to icu but then had a multiorgan failure.The surgeon said the patient died probably due to abdominal ischemia.Background information: 1st operation: (b)(6) 2016.Patient affected by aortic stenosis who was reported to be a fragile woman with intestinal problems (diverticula).Aortic valve replacement was performed by minithoracotomy 2nd space where crown prt, size 21mm was implanted with 3 semi-continuous sutures in prolene.At 2nd day after surgery, the echo showed a mild intraprosthetic insufficiency and patient had pleural effusion.After 20 days, patient had a heart failure, went to icu and trans thoracic echo showed a severe intra prosthetic insufficiency.Patient was sent to or to get valve evaluated.During 2nd operation: performed in total sternotomy, the valve seemed to be normal at first visual exam, no prosthetic detachment and no stitches rupture were found.The valve was explanted and then the surgeons noticed that one of the cusps was detached as the pericardial suture went out (it seemed that the suture that join the two edges of pericardium at the commissure was found unstitched).Crown size 19mm was implanted and the implant was ok at post operative echo.Patient was fine when went to icu but then had a multiorgan failure and patient died.
 
Additional Manufacturer Narrative
Because the device was not available for return, investigation was limited to review of device history records.The complete manufacturing and material records for the crown prt aortic pericardial heart valve, model cna19, s/n (b)(4), were pulled and reviewed by quality control at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.

Brand Name
CROWN PRT AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key5797129
Report Number3004478276-2016-00075
Device Sequence Number18992723
Product Code DYE
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)200430
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P060038/S026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2020
Device Model NumberCNA
Device Catalogue NumberCNA19
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/14/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR